People take them everyday: Tylenol or Excedrin for pain. The main ingredient in both is Acetaminophen. This is also found in cold and flu remedies like Nyquil and Theraflu. But, if you combine two of those together, it could be double trouble for your liver. “If someone takes medicine to help them sleep at the same time theyre taking something to treat their cough and cold, theyre taking a double dose of acetaminophen without even realizing it” says Dr. Sandra, Deputy Director for the FDA. Acetaminophen is widely known. But something that is not so known: its the largest cause of liver failure right here in the U.S. The FDA launched an education campaign nearly ten years ago to get consumers attention on the subject. But apparently that ended up being not so successful. Now, an advisory panel to the FDA is considering everything from banning the drugs, to reducing the recommended dosage, to requiring newer, tougher warning labels. “We have to understand that 99.9% of people who use it use it safely but we have to address the issues of the other people who dont and we think education is the best mechanism to do that” says Linda Suydam, President of the Consumer Healthcare Products Association. Yet some are quick to point out that the drug has a good safety record, and restricting the sales or imposing bans still wont have the effect hoped for.